| Model Number |
VICM5 12.6 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Toxic Anterior Segment Syndrome (TASS) (4469); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
03/13/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation type 4110: lens work order search- three similar complaint event(s) within associated lots were found.A review of the device labeling was completed.Inflammation, iritis and corneal opacity are identified in the labeling as a known potential adverse event following icl implantation.The dfu provides the surgeon instruction for complete ovd removal.Precaution: (6) after inserting this product, aspirate the viscoelastic substance completely from inside the eye.Do not use highly viscous viscoelastic substances that are difficult to aspirate completely.Under other defects there is a possibility of (3) foreign matter adhering to the lens surface.In that case, it is necessary to stop inserting the lens, or to remove and reinsert the lens.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also lead to tass.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.Claim#: (b)(4).
Event or Problem Description
The reporter indicated that a 12.6mm vicm5 -3.50d implantable collamer lens was implanted into the patient's right eye (od) on (b)(6) 2024.Concomitant products used intraoperatively include opegan viscoelastic and the msi injector system.Toxic anterior segment syndrome (tass) was diagnosed.No additional diagnostics were performed.Antibiotic and steroid ophthalmic drops were prescribed.Diffuse deposits on the posterior cornea and inflammatory opacity on the lens surface have improved "but still slightly cloudy".Per last visit conducted on (b)(6) 2024, visual acuity was reported to be good, the bcva was 20/13 equivalent to pre-op.Per same visit iop was 13 mmhg and vault was 1.4 ct.The lens remains implanted.
Additional Manufacturer Narrative
Additional information: h6- method code 3331: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work orders(s), including the suspected device, have been manufactured within established parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim# (b)(4).
Additional Manufacturer Narrative
Additional information: b5- corneal erosion was also experienced.It was reported that inflammatory recovery was observed 130 days post-operatively.H6- clinical code 4581- corneal erosion.Claim# (b)(4).